Abilify and constant pacing?
Asked: Abilify and constant pacing?
My original diagnosis was undifferentiated schizophrenia.
I was hoping to get diagnosed with bipolar alone so I could come off the antipsychotics. But that didnt happen. I guess I should be happy though because the prognosis for schizoaffective is much, MUCH better than for schizophrenia alone.
I want to know why is it that when I try to halve my antipsychotic I start pacing like anything. I thought this was the side effect of the med but why is it I pace only when I go down a dose? My second opinion psychiatrist seems to think it was part of mania but I had no other symptoms of mania.
It may be a withdrawal symptom from drop in dose, or if halve is break in half works for enteric coated only, could possibly be anxiety.
I don't have a definitive answer for you, but what you are describing does sound like akathisia, a side effect of antipsychotics. Akathisia is a kind of restlessness or inability to sit still. It can cause people to pace repeatedly, get up and down from a chair or have fidgety leg movements.
It is difficult to say whether the pacing you are describing is akathisia or as suggested by your psychiatrist, a symptom of mania. It is unlikely that the 'pacing' is the only manic symptom you experience, as more manic symptoms are needed for a diagnosis of schizoaffective disorder. It may be helpful for you to discuss your diagnosis with your psychiatrist to get a more thorough explanation. You could also request a psychological assessment report, which will describe the reasoning behind your diagnosis.
Sorry I could not be more helpful, as a lot more information is needed to fully answer your question. Good luck with it all & take care
Got a better answer? Share it below!
Incoming search terms:
- constant pacing with a lot of energy
- Pacing and constant movement in bipolar
- abilify pacing
- constant pacing by pacemaker symptom of what?
- schizophrenia pacing